New Enbrel User... can you help?

Discussion in 'Fibromyalgia Main Forum' started by Suekoo, Aug 17, 2005.

  1. Suekoo

    Suekoo New Member

    I am on my third dose of the Enbrel. I have had some shortness of breath at times and I seem to be sweating a lot (even though it is so hot in Florida these days!) I am taking about sweating when you are in air conditioning.

    Have any of you experienced similar side effects? In the long run, are you feeling better?

    I would appreciate hearing from any of you... thanks :)
    [This Message was Edited on 08/19/2005]
  2. rhonda357

    rhonda357 New Member

    I have used Enbrel for over 1 yr now and yes I sweat alot. It has however been a hotter summer than we have had in a long time here in Ohio. I have never experienced shortness of breath from it and it has helped although you can catch anything that comes down the pike because of your immune system being down from it.
    good luck
    Rhonda
  3. winsomme

    winsomme New Member

    are you using enbrel for Fibro/cfs?

    and is it helping?

    thanks
    bill
  4. Suekoo

    Suekoo New Member

    Well, at least I know why I'm sweating.... glad it is helping...
    [This Message was Edited on 08/19/2005]
  5. Suekoo

    Suekoo New Member

    Fibro yes - but new dx of ankylosing spondylitis.[This Message was Edited on 08/19/2005]
  6. rhonda357

    rhonda357 New Member

    I am using Enbrel for psorasis and psoratic arthritis.
  7. Musica

    Musica New Member

    I don't use Enbrel, but I am on Humira. I think with the biologics (and with prednisone), there is an increased sensitivity to sun. Shortness of breath might be a known side effect, but it might be one you want to check with your doctor about. It could be a dangerous side effect and perhaps you need to try another medication.

    Be very, very careful about infections, okay? Infected cuts, ear infections, etc. If something looks infected or if you have a fever, call your doctor immediately. I have been lucky not to get a lot of colds even though my immune system is very suppressed. I know a lot of us on an RA board have tended to be lax, but we have learned of a couple of instances of sepsis from infections, and it is quickly fatal without prompt treatment. I don't want to put an unholy scare into you, but do be aware that your immune system isn't what it has been. With the biologics, infections can be made worse. With that said, however, I am having a hysterectomy in October and I was told I only need to stop the meds a week prior because the risk of infection from that procedure is so low.

    The best advice I can give is, if you have ANY question about whether you should be taking it or the seriousness of side effects, don't hesitate to call your rheumy's office between appointments. Or call the hotline for Enbrel.

    BTW, what dose do you take? It seems that the 50mg shot is much more painful, and it actually works better to take two 25mg shots!
    [This Message was Edited on 08/21/2005]